Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have hypothyroidism and vitamin D deficiency. Taking thyroxin. Getting pain in fingers. Required treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
My wife is Suffering from hypothyroidism and vitamin D deficinecy. Both were diagonised two years before. Tsh test have been done 3-4 times since then. It is within the normal range and she is taking thyroxine 100g tab daily. However Vitamin D test have not been done thereafter. Do she needs to continue the medicine for Vit D. Topcid 40and Calcirol sachets are medicines prescribed for Vitamin D. Since two years she is havin pain in her both palms. Her fingers have become stiff and she is not able to hold pen also or even fold her fingers. The problem increases in winter. Kindly suggest
Posted Sat, 2 Mar 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 1 hour later
Dear XXXXXXX,
Thanks for writing in. She will have to take thyroxine lifelong. As far Vitamin D is converned its better to take calcirol 0000 unit sachets once a month. Topcid is for gastritis / dyspeptic symptoms. Stiffness of small joints of hands, responsible for her symptomsis not related either to hypothyroidism or vitamin d deficiency. It is most probably due to a rheumatological problem. See a rheumatologist or a physician for this problem. Many of these rheumatologic problems get worse in winter. Vitamin D deficiency is also more common in winter. So dont discontinue calcirol.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor